Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 26, 2021, 3:55 AM EDT for Lucas County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:55 AM EDT (07:55 UTC)
- Expired
- Aug 26, 2021, 4:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 30
County Lucas County, OH
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS81 KCLE 260755
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Thu Aug 26 2021
OHZ003-006-260845-
Wood OH-Lucas OH-
355 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Wood and
Lucas Counties through 445 AM EDT...
At 353 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Temperance to near Holland. Movement was
east at 20 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall may cause ponding of water on roadways.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Berkey, Harbor View, Reno Beach, Bono and Stony
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4172 8388 4173 8345 4172 8347 4171 8345
4170 8346 4170 8344 4169 8343 4169 8335
4171 8334 4163 8321 4163 8331 4162 8341
4149 8341 4147 8344 4143 8388
TIME...MOT...LOC 0753Z 296DEG 16KT 4172 8356 4158 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:33 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 26, 1:33 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 133 AM EDT Thu Aug 26 2021 .SYNOPSIS... Weak high pressure lingers through the end of the week. A frontal boundary drops into the southern Great Lakes just north of the CWA/Lake Erie by Friday, and then pushes back north for the weekend as we will be unable to get out of the very warm and humid airmass. Finally, a cold front moves through early next week. && .NEAR TERM /THROUGH TODAY/... Minor adjustments to the forecast with the evening update. Already starting to see fog development across the area, so hit patchy/areas of fog a little harder in the public forecast. Upstream convection in northern IN still has a shot to sneak into the western part of the area in the 06-08Z time frame in a weakening state. In general, went with a more dry period for a good portion of the area near daybreak and a more slower diurnal ramp up with pops into the afternoon. Original discussion... Cloud cover clearing tonight is a large question mark in the forecast in terms of extent. Model soundings not quick to dry out any layer in particular, but if can manage to clear or end up as cirrus with breaks, some mist or fog formation late tonight is not out of the question. Right now, the feeling is that the best potential for this is over the western zones and into the central highlands/MFD area, but the latter has more of a question in terms of the clearing factor. Also will carry low end POPs given the high moisture content of the atmosphere and that some elevated convection cannot be ruled out. Spotty convection possible again Thursday. Could be some additional wind at play in any storms that for with some modest mid/upper level drying taking place, but CAPE reaching well into the upper portions of the atmosphere. Not much flow in the column, however, and PWATs remain high. Again, will leave POPs linger into Thursday night. Temperatures on the high side again, and will reassess any heat index issues tonight. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A large summertime upper level ridge of high pressure will be centered off the coast of the Carolinas by the end of the week. The upper level westerlies will be just north of our local area on Friday. A stationary front front will be drifting around the eastern Great Lakes region across portions southern Ontario and over Lake Erie late this week. This front will eventually start lifting back northward as a warm front or wash out as the upper level ridge builds back closer to the region over the weekend. Weather conditions will be steamy and very humid Friday through the weekend. We will keep scattered showers and thunderstorms in the forecast for the end of the week through the weekend with the best potential during the max heating of the day. We will have to keep an eye on any potential cluster of convection trying to sneak in here from complexes of storms developing in the Upper Midwest region from time to time. Temperatures will be toasty in the upper 80s to lower 90s during the afternoon with heat index values in the upper 90s approaching 100 in northwest Ohio. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A vigorous shortwave will pass on by to our north across Ontario and the Upper Great Lakes region late on Sunday. This upper level support will try to push a cold front through the Great Lakes region late Monday into Tuesday. The surface front may become west to east oriented and parallel to the steering currents early next week near the Ohio Valley. We will have to watch this weather pattern closely going into later next week and see if this front stalls out nearby. There is also the possibility for a tropical system impacting the Gulf Coast region and some of that tropical moisture potentially trying to sneak up into the Ohio Valley later next week. The forecast confidence is fairly low at this time for the midweek time frame. We will continue to mention scattered showers and thunderstorms chances, mainly in the afternoon, for early next week and slightly cooler temperatures due to the front nearby and additional cloud cover. && .AVIATION /06Z Thursday THROUGH Monday/... Patchy to widespread BR/FG beginning to develop across north- central Ohio with some amount of lowered visibility expected at all TAF sites (except KERI) through 12Z or 13Z. Visibilities of 1SM or lower most likely at KMFD, KCAK, and KYNG with periods of 1/4 SM possible. Showers located over northeast Indiana may move into the vicinity of KTOL and KFDY before 12Z but confidence is still low at this point. Threat for showers and thunderstorms will subside a bit between 12-18Z, but could see isolated showers and thunderstorms develop across the area after 18Z. Confidence is low, so didn't include any mention of precipitation at any TAF sites at this point. Additional low visibilities with patchy fog likely again Thursday night into early Friday morning. Winds will be light and variable through the period. Outlook...Periods of non-VFR possible with isolated to scattered showers and thunderstorms through Monday. && .MARINE... Winds will generally be light and somewhat variable through the end of the week out of any thunderstorms on Lake Erie. Southwest winds 5 to 10 knots tonight will become variable on Thursday with a weak front stalling out over Lake Erie. Winds will remain variable 5 to 10 knots on Friday. The front washes out or lift backs northward Friday night north of the lake. Winds will become southwest 5 to 10 knots on Saturday lasting through Sunday night. There could be a light lake breeze near the lakeshore each afternoon through the weekend but should remain light. Waves will generally by light with no headlines expected at this time for the lake waters through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Greenawalt/26 SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Saunders MARINE...Griffin
In the hours before
Special weather statement, Aug 26, 3:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Thu Aug 26 2021
OHZ003-006-260845-
Wood OH-Lucas OH-
355 AM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Wood and
Lucas Counties through 445 AM EDT...
At 353 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Temperance to near Holland. Movement was
east at 20 mph.
HAZARD...Winds in excess of 30 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall may cause ponding of water on roadways.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Berkey, Harbor View, Reno Beach, Bono and Stony
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4172 8388 4173 8345 4172 8347 4171 8345
4170 8346 4170 8344 4169 8343 4169 8335
4171 8334 4163 8321 4163 8331 4162 8341
4149 8341 4147 8344 4143 8388
TIME...MOT...LOC 0753Z 296DEG 16KT 4172 8356 4158 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:15 AM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 4 hr |
| Aug 26, 2:47 PM EDT | Special Weather Statement | CLE | Geauga | 43 min |
| Aug 26, 3:18 PM EDT | Special Weather Statement | CLE | Summit | 42 min |
| Aug 26, 3:43 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 2 hr |
| Aug 26, 4:04 PM EDT | Special Weather Statement | CLE | Summit | 41 min |
| Aug 26, 5:29 PM EDT | Special Weather Statement | CLE | Ashland | 31 min |
| Aug 26, 5:38 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 52 min |
| Aug 26, 5:59 PM EDT | Areal Flood Advisory | CLE | Morrow, Richland | 2 hr |
| Aug 26, 6:20 PM EDT | Flash Flood Warning | CLE | Morrow | 3 hr |
| Aug 26, 6:57 PM EDT | Special Weather Statement | CLE | Holmes | 48 min |
| Aug 26, 7:28 PM EDT | Areal Flood Advisory | CLE | Holmes | 103 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.